Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

When is the commutant of a Bol loop a subloop?


Authors: Michael K. Kinyon, J. D. Phillips and Petr Vojtechovsky
Journal: Trans. Amer. Math. Soc. 360 (2008), 2393-2408
MSC (2000): Primary 20N05
Published electronically: November 27, 2007
MathSciNet review: 2373318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A left Bol loop is a loop satisfying $ x(y(xz)) = (x(yx))z$. The commutant of a loop is the set of elements which commute with all elements of the loop. In a finite Bol loop of odd order or of order $ 2k$, $ k$ odd, the commutant is a subloop. We investigate conditions under which the commutant of a Bol loop is not a subloop. In a finite Bol loop of order relatively prime to $ 3$, the commutant generates an abelian group of order dividing the order of the loop. This generalizes a well-known result for Moufang loops. After describing all extensions of a loop $ K$ such that $ K$ is in the left and middle nuclei of the resulting loop, we show how to construct classes of Bol loops with a non-subloop commutant. In particular, we obtain all Bol loops of order $ 16$ with a non-subloop commutant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20N05

Retrieve articles in all journals with MSC (2000): 20N05


Additional Information

Michael K. Kinyon
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord Street, Denver, Colorado 80208
Email: mkinyon@math.du.edu

J. D. Phillips
Affiliation: Department of Mathematics & Computer Science, Wabash College, Crawfordsville, Indiana 47933
Email: phillipj@wabash.edu

Petr Vojtechovsky
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord Street, Denver, Colorado 80208
Email: petr@math.du.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-07-04391-7
PII: S 0002-9947(07)04391-7
Keywords: Bol loop, commutant, extension of loops
Received by editor(s): January 16, 2006
Published electronically: November 27, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia